MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381444
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard gn 18ga x 1.16in leaked blood.The following information was provided by the initial reporter: blood leakage.
 
Additional Manufacturer Narrative
An additional lot number was provided in this complaint for material number 381444.Lot # 2290797.Mnf date 2022-11-02.Exp date 2025-09-30.Investigation: the reported defect could not be refuted nor confirmed in the absence of a sample.The root cause cannot be determined for an unconfirmed defect.A complaint history check was performed and this is the 1st related complaint reported with blood excess / splash / spill / exposure lot # 3017058 regarding item (b)(4).A complaint history check was performed and this is the 3rd related complaint reported with blood excess / splash / spill / exposure lot # 2290797 regarding item (b)(4).A device history record review was completed by our quality engineer team for provided material number 381444 and lot number 3017058 and 2290797.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19800691
Report Number1710034-2024-00755
Device Sequence Number7386937
Product Code FOZ
UDI-Device Identifier00382903814442
UDI-Public(01)00382903814442
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number381444
Device Lot Number3017058
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown